Categorized | Uncategorized

Oral Contraceptive Increases Risk of Bowel Disease

Posted on 22 March 2009 by admin

According to a study by researchers at the Gastroenterology Unit of St. Mary’s Hospital, Imperial College, and the Department of Surgery of St. Mark’s Hospital, London, women on the birth control pill are 1.5 times more likely to develop inflammatory Bowel Disease.

The conclusion taken directly from the study abstract:

This study provides evidence of an association between the use of oral contraceptive agents and development of IBD, in particular . The study also suggests that the risk for patients who stop using the oral contraceptive pill reverts to that of the nonexposed population.

Other studies have implicated the pill with Crohn’s disease. A study entitled ‘The Risk of Developing Crohn’s Disease After an Appendectomy’ found an association between environmental factors such as oral contraceptives and Crohn’s disease.19219

Tags | ,

Leave a Reply